MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMRYOINIC (CEA); CEA IMMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMRYOINIC (CEA); CEA IMMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating this event.The limitations section of the instructions for use states the following: "warning do not use the atellica im cea assay as a screening test for diagnosis." "note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
A customer observed a discordant, elevated atellica im carcinoemryoinic (cea) result.The discordant result was not reported to the physician.The sample was retested twice and results were lower.One of the retest results was reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant cea result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00051 initial report on (b)(6) 2021.Additional information - (b)(6) 2021: siemens has completed the investigation for an imprecisie (discordant, elevated) atellica im carcinoemryoinic (cea) patient result.Siemens reviewed the available information to determine probable root cause for the imprecision.Instrument sample and reagent aspirations were reviewed via instrument log files.Aspirations successfully completed and did not show any anomalies in the traces.No errors are shown in the icdebug log during processing of the sample.The available data does not indicate a hardware issue has caused the discordant results.According to the detection capability section of the atellica im cea instructions for use (ifu), "the loq corresponds to the lowest amount of carcinogenic antigen in a sample at which the within laboratory cv is
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00051 initial report on 2021-01-11 and mdr 1219913-2021-00051 supplemental 1 report 2021-02-25.Correction - 2021-03-17: siemens' investigation for this event was previously completed as documented in mdr 1219913-2021-00051 supplemental 1 report.However, on 2020-03-17 a correction to the sample id was provided to siemens.The sample id initially reported for this event was sample id "(b)(6)", but the correct sample id for this event is "(b)(6)".

Brand Name
ATELLICA IM CARCINOEMRYOINIC (CEA)
Common Device Name
CEA IMMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11146363
Report Number1219913-2021-00051
Device Sequence Number3286159
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public00630414598505
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberN/A
Device Catalogue Number10995523
Device Lot Number198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/02/2021
03/17/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/25/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR